Vyvanse has become one of the most popular ADHD medications in recent years, providing an alternative for those who struggle with side effects or prefer a drug-free solution.

Vyvanse is categorized as an amphetamine-based stimulant. It works by increasing the amount of dopamine and norepinephrine in your brain, which helps correct inattention and hyperactivity.

However, many users report that Vyvanse has a comedogenic effect on them — so they struggle with how to deal with Vyvanse comedown. If you’re struggling with this side effect of Vyvanse, keep reading to learn more about it and how to cope with it when taking this ADHD medication.

What is Vyvanse Comedown?

You might notice that Vyvanse has comedogenic effects if you experience a comedown after taking it. This is due to the amphetamine in the drug.

Vyvanse comedowns usually come in two forms:

  • Short-Term Vyvanse Comedown: This is when you feel tired and have no energy for several hours after taking the medication.
  • Long-Term Vyvanse Comedown: This occurs when you experience extreme fatigue that you can’t shake for days after taking the medication.

How to recognize a Vyvanse comedown

You may notice a comedown if you notice any of the following:

  • Lack of Energy: Most people taking Vyvanse notice a pick-me-up that lasts for a few hours.
  • Feeling Tired: You may feel tired after the initial burst of energy wears off.
  • Difficulty Concentrating: You may feel like your mind goes blank or you have a hard time focusing.
  • Mood Swings: You may feel suddenly irritable or sad, even if you usually experience positive moods.
See also  Can I Take Vyvanse and Adderall in the Same Day?

Strategies to cope with Vyvanse comedown


Once you know how to recognize a Vyvanse comedown, you can start thinking of ways to cope with it.

Here are some strategies to fight against a Vyvanse comedown:

  • Stay Hydrated: Drinking plenty of water can help you feel less tired and groggy after a Vyvanse comedown.
  • Exercise: You can work off the excess energy from a Vyvanse comedown by exercising.
  • Get Enough Sleep: You can help yourself feel better by getting enough sleep.
  • Eat Healthy: Eating healthy foods can help you stay hydrated and get the nutrients you need to make it through a long day.

Tips for managing a Vyvanse comedown

If you experience long-term Vyvanse comedowns, you may want to talk to your doctor about adjusting your dosage or switching to a different ADHD medication.

  • Take It Slowly: If you need to take Vyvanse to function, try taking a small amount initially and waiting to see how you feel.
  • Take a Break: If you take Vyvanse regularly, you can try taking a break from it every couple of weeks to give your brain a break.
  • Switch to a Different ADHD Medication: If taking Vyvanse regularly leads to long-term Vyvanse comedowns, you may want to talk to your doctor about switching to a different ADHD medication.

The Bottom Line

If you are experiencing a Vyvanse comedown, you can try taking the following steps to feel better: Drink plenty of water, exercise, get enough sleep, eat healthy foods, and take a break from the medication every once in a while.

If you have long-term Vyvanse comedowns, you can talk to your doctor about adjusting your dosage or switching to a different ADHD medication.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.